MAUDE Adverse Event Report: BECTON DICKINSON UNKNOWN ANESTHESIA TRAY; ANESTHESIA CONDUCTION KIT

BECTON DICKINSON UNKNOWN ANESTHESIA TRAY; ANESTHESIA CONDUCTION KIT
Catalog Number UNKNOWN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Awareness during Anaesthesia (1707)
Date of Event 06/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Description: ineffective anesthesia, epidural placed.Event details: we experienced a total of 5 failed spinals (4 within the past week, the other 1 earlier in the month) and are questioning the efficacy of the included medications as that is the primary consistent factor during these events that occurred.We are still confirming the number of reports and verifying none of these have been duplicated, but this is the detail we have received so far.No specific patient harm was reported, although conversion to general anesthesia was required so the associated additional risks that go along with added procedure time, extended recovery, etc.Additional information: we do not know which tray was used for which case.We know of 4 cases in total (b)(6) 2025.One of the cases, the medication did not work at all; the other 3, it wore off rapidly.Two cases were anecdotally reported as about 20 minutes; the other case was not reported (the duration).Two moved to general anesthesia, one to an epidural and one was able to be managed with additional medication.At this point, a 5th case has not been confirmed.We have only the three trays we had previously reported.(b)(6) 2025 - resolved with additional medication.(b)(6) 2025 - epidural placed.(b)(6) 2025 - general anesthesia.
 
Additional Manufacturer Narrative
H11 -a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Material and lot number were not reported; however, a potential lot/material number was provided: mfr 405673, lots 0001611153 and 0001611047.Mfr 400866, lot 0001623325.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: multiple photos which display opened anesthesia trays and the glass ampoules for marcaine, lidocaine and bupivacaine were provided.Based on the images received, we were unable to confirm the reported concern of ineffective anesthesia.We conducted a thorough review of our internal manufacturing records and raw material history for the suspected lot numbers (0001611153 and 0001611047, tray 405673; and lot 0001623325, tray 400866).No quality issues or rejections related to this incident were identified, and all procedural and functional requirements for product release were met.We reviewed our sterilization records; no issues were identified during the sterilization process.The certification of analysis, provided to bd by the supplier has been reviewed for the reported lot, all testing done by the supplier verifies the product passed required inspections and is authorized for use.Based on the available information, we were unable to identify a root cause within our process that could impact the efficacy of the medication included in our kits.As the medication is supplied by an external partner, we have notified them of this incident.We appreciate you taking the time to bring this observation to our attention and regret any inconveniences this has caused.Complaints received for this device and reported condition will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
UNKNOWN ANESTHESIA TRAY
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22555641
Report Number1625685-2025-00073
Device Sequence Number15862512
Product Code CAZ
UDI-Device Identifier50382904056730
UDI-Public(01)50382904056730
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2025
Supplement Date Received by Manufacturer08/22/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date08/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown